Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 28, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 15, 2006, 3:19 PM EDT for Glades County, Hendry County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2006, 3:19 PM EDT (19:19 UTC)
- Expired
- May 15, 2006, 4:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Glades County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 151920 SVRMFL FLC043-051-152015- /O.NEW.KMFL.SV.W.0028.060515T1919Z-060515T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 319 PM EDT MON MAY 15 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GLADES COUNTY IN SOUTH FLORIDA. NORTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA. * UNTIL 415 PM EDT * AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF DEVILS GARDEN...AND MOVING NORTHEAST AT 15 MPH. * THE STORM WILL AFFECT... DEVILS GARDEN CLEWISTON MOORE HAVEN SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2665 8137 2649 8126 2673 8089 2688 8101 $$ CHRISTENSEN
3 follow-up statements
000 WWUS52 KMFL 151932 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 328 PM EDT MON MAY 15 2006 FLC043-051-152015- /O.CON.KMFL.SV.W.0028.000000T0000Z-060515T2015Z/ HENDRY FL-GLADES FL- 328 PM EDT MON MAY 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTHEASTERN GLADES AND NORTHEASTERN HENDRY COUNTIES... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED AROUND 5 MILES NORTHEAST OF DEVILS GARDEN...MOVING NORTHEAST AT 15 MPH...APPROACHING STATE ROAD 833 NORTH OF DEVILS GARDEN. RESIDENTS OF CLEWISTON AND MOORE HAVEN SHOULD REMAIN ABREAST OF THIS STORM AS MOVES NORTHEAST. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2665 8137 2649 8126 2673 8089 2688 8101 $$ CHRISTENSEN
000 WWUS52 KMFL 151951 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 349 PM EDT MON MAY 15 2006 FLC043-051-152015- /O.CON.KMFL.SV.W.0028.000000T0000Z-060515T2015Z/ HENDRY FL-GLADES FL- 349 PM EDT MON MAY 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTHEASTERN GLADES AND NORTHEASTERN HENDRY COUNTIES... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN MOORE HAVEN AND CLEWISTON ON STATE ROAD 80...MOVING NORTHEAST AT 10 MPH TOWARD HIGHWAY 27 AND LAKE OKEECHOBEE. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2673 8117 2660 8108 2673 8089 2688 8101 $$ CHRISTENSEN
000 WUUS52 KMFL 152011 SVRMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 407 PM EDT MON MAY 15 2006 FLC043-051-152017- /O.EXP.KMFL.SV.W.0028.000000T0000Z-060515T2015Z/ HENDRY FL-GLADES FL- 407 PM EDT MON MAY 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLADES AND NORTHEASTERN HENDRY COUNTIES IS EXPIRING... RADAR IS SHOWING THE STORM MOVING AWAY FROM CLEWISTON AND MOORE HAVEN AND INTO LAKE OKEECHOBEE. A SPECIAL MARINE WARNING IS IN EFFECT FOR THE LAKE. LARGE HAIL IS LIKELY. MONITOR NOAA WEATHER RADIO FOR FURTHER INFOMATION. LAT...LON 2673 8117 2660 8108 2673 8089 2688 8101 $$ CHRISTENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:52 PM EDT, 27 minutes earlier.
Area forecast discussion, May 15, 2:52 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT MON MAY 15 2006 .DISCUSSION...POTENT STORMS FIRED UP RAPIDLY OVER THE EAST COAST METRO AREAS AS EXPECTED. HAIL UP TO QUARTER AND GOLF BALL SIZE ALREADY REPORTED. ACTIVITY LIKELY TO PERSIST FOR A FEW MORE HOURS. SOME REDEVELOPMENT TO THE WEST A GOOD POSSIBILITY. MOS GUIDANCE CONTINUES VERY WET NEXT THREE PERIODS. FORECASTS WILL REFLECT THIS WITH 60 TO 80 POPS MOST AREAS THROUGH TUESDAY NIGHT. GFS CONTINUES TO PRODUCE SOME ODD FEATURES ACROSS THE AREA IN THE SHORTER TERM...UNDOUBTEDLY DUE TO CONVECTIVE FEEDBACK. NAM PRODUCING BETTER GUIDANCE. APPROACHING COLD FRONT SHOULD STALL ACROSS SOUTH FLORIDA LATE TUESDAY INTO TUESDAY NIGHT THEN MOVE OFF THE FLORIDA PENINSULA WEDNESDAY. RESPECTABLE UPPER DYNAMICS ACROSS SOUTH FLORIDA TUESDAY MAY HELP PRODUCE A FEW STRONG STORMS...ONLY PROBLEM BEING LACK OF INSTABILITY. WILL WATCH. OTHERWISE...IMPULSES MOVING WEST TO EAST OVER THE STALLED FRONT WILL KEEP RAIN COMING THROUGH EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE AREA THE REMAINDER OF THE WEEK WITH ANOTHER SHOT OF LATE SEASON COOLER AIR ON TAP. && .MARINE...WINDS AND SEAS WILL REMAIN GENERALLY QUIET. NORTHERLY FLOW INCREASING BEHIND THE COLD FRONT WEDNESDAY WILL PRODUCE SEAS UP TO 6 FEET IN THE GULF STREAM. WINDS AND SEAS AHEAD OF THE FRONT WILL OCCASIONALLY BE HIGHER NEAR THUNDERSTORMS. && .FIRE WEATHER...NO PROBLEMS FORESEEN THROUGH WEDNESDAY WITH MOISTURE REMAINING HIGH. WILL SEE DRIER AIR THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 66 82 70 83 / 70 70 80 30 FORT LAUDERDALE 70 80 70 84 / 70 70 80 40 MIAMI 71 82 70 85 / 70 70 80 40 NAPLES 69 82 68 81 / 70 80 70 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 15, 10:43 AM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1043 AM EDT MON MAY 15 2006 FLZ063-066>075-161445- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1039 AM EDT MON MAY 15 2006 ...SCATTERED THUNDERSTORMS, SOME STRONG, EXPECTED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: INCREASING LOW LEVEL MOISTURE, STRONG DIURNAL HEATING, SEA BREEZE CONVERGENCE AND UNSTABLE ATMOSPHERIC CONDITIONS WILL LEAD TO SCATTERED THUNDERSTORMS THIS AFTERNOON. THE STORMS WILL DEVELOP OVER INTERIOR SECTIONS OF SOUTH FLORIDA AND THEN MOVE EASTWARD UNDER A WEST TO SOUTHWEST STEERING FLOW. A FEW OF THESE STORMS COULD BECOME STRONG, ESPECIALLY ACROSS BROWARD AND PALM BEACH COUNTIES AS SEA AND LAKE OKEECHOBEE BREEZES INTERACT. EXPECT FREQUENT LIGHTNING, WIND GUSTS TO 50 MPH OR HIGHER, LOCALLY HEAVY DOWNPOURS AND LARGE HAIL POSSIBLE WITH THE STRONGEST STORMS. FUNNEL CLOUDS ARE ALSO POSSIBLE, ESPECIALLY ALONG THE EAST COAST AND NEAR LAKE OKEECHOBEE DUE TO SEA/LAKE BREEZES AND OUTFLOW BOUNDARIES INTERACTION. FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS POSSIBLE WITH THE HEAVIEST SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE SOUTH THROUGH SOUTH FLORIDA TUESDAY THROUGH WEDNESDAY. STRONG UPPER LEVEL WINDS ASSOCIATED WITH A VIGOROUS UPPER LEVEL TROUGH COUPLED WITH LOW LEVEL CONVERGENCE ALONG THE FRONTAL BOUNDARY WILL PROVIDE AMPLE SUPPORT FOR NUMEROUS THUNDERSTORMS ACROSS THE AREA. ALTHOUGH A FEW OF THESE STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH AND SMALL HAIL, THE MAIN THREAT WILL BE THE POTENTIAL FOR VERY HEAVY RAIN AND LOCALIZED FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Local storm report, May 15, 2:45 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL HIALEAH 25.86N 80.29W
05/15/2006 E1.00 INCH MIAMI-DADE FL NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED BY OFF DUTY NWS EMPLOYEE NEAR
THE INTERSECTION OF THE PALMETTO EXPRESSWAY AND
OKEECHOBEE ROAD.
0220 PM HAIL DAVIE 26.09N 80.30W
05/15/2006 E0.25 INCH BROWARD FL TRAINED SPOTTER
PEA SIZE HAIL REPORTED NEAR I-595 AND UNIVERSITY DRIVE.
0225 PM HAIL DORAL 25.84N 80.36W
05/15/2006 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED PEA SIZE HAIL AND 45 MPH
WINDS IN DORAL.
&&
MOLLEDASpecial weather statement, May 15, 3:14 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 314 PM EDT MON MAY 15 2006 FLZ066-151945- HENDRY- 314 PM EDT MON MAY 15 2006 AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES WEST OF DEVILS GARDEN...MOVING NORTHEAST AT 15 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. CHRISTENSEN
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:59 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 47 min |
| May 15, 2:08 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 52 min |
| May 15, 2:17 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 43 min |
| May 15, 2:47 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 58 min |
| May 15, 2:49 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 15, 3:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| May 15, 3:52 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 15, 4:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| May 15, 4:12 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 48 min |
| May 15, 4:12 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 63 min |
| May 15, 4:52 PM EDT | Special Marine Warning | MFL | 113 min | |
| May 15, 5:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 15, 5:15 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 60 min |
| May 15, 5:47 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 118 min |
| May 15, 6:20 PM EDT | Special Marine Warning | MFL | 85 min | |
| May 15, 6:28 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 25 min |
| May 15, 6:38 PM EDT | Special Marine Warning | MFL | 97 min | |
| May 15, 7:47 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 28 min |
| May 15, 7:58 PM EDT | Special Marine Warning | MFL | 92 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.